Sorry, you need to enable JavaScript to visit this website.

CELONTIN® (methsuximide) Overdosage

OVERDOSAGE

Acute overdoses may produce nausea, vomiting, and CNS depression including coma with respiratory depression. Methsuximide poisoning may follow a biphasic course. Following an initial comatose state, patients have awakened and then relapsed into a coma within 24 hours. It is believed that an active metabolite of methsuximide, N-desmethylmethsuximide, is responsible for this biphasic profile. It is important to follow plasma levels of N-desmethylmethsuximide in methsuximide poisonings. Levels greater than 40 µg/mL have caused toxicity, and coma has been seen at levels of 150 µg/mL.

Treatment

Treatment should include emesis (unless the patient is or could rapidly become obtunded, comatose, or convulsing) or gastric lavage, activated charcoal, cathartics, and general supportive measures. Charcoal hemoperfusion may be useful in removing the N-desmethyl metabolite of methsuximide. Forced diuresis and exchange transfusions are ineffective.

What's New

No Current Announcements.

Contact Pfizer Medical

Search

Please enter your search term(s) for CELONTIN®